Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
bloating - from BCP?
annony01 posted:
Started on Yaz 5 days ago, and due to irregularity just started without waiting on my period.

Although its only 5 days in, i've noticed that i have no side effects besides feeling really fat and bloated. I've never had problems with weight, only fluctuating slightly. I sometimes feel 'fat' prior to a period but this time I feel like a sumo even though i probably dont look any different! I feel my hands, face, legs and belly all feel huge!!

I weighed myself and theres no weight gain whatsoever

Is this a side effect of Yaz?!
Jane Harrison Hohner, RN, RNP responded:
Dear annony: You mention feeling fat, but without a change in weight and appearance (eg swollen ankles). Neither feeling fat nor actual water weight gain is a common side effect of Yaz. In fact, the type of synthetic progesterone ("drospirenone") in Yaz is related to a well known diuretic ("spironolactone"). Thus Yaz or Yasmin can actually have a mild diuretic/water loss effect.

You can certain contact the GYN or clinic that prescribed your Yaz if the symptoms persist or worsen. If the feeling of fatness is troublesome they might switch you to another type of pill, but as mentioned above Yaz tends to have the least weight gain.


Helpful Tips

I am having heavy bleeding and sever pain with it every month that it affects my daily living when I have it I even had to drop out of ... More
Was this Helpful?
16 of 27 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.